Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

July 27, 2021Sullivan County, New York

NWS Binghamton, NY issued this special weather statement at Jul 27, 2021, 4:18 PM EDT for Sullivan County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2021, 4:18 PM EDT (20:18 UTC)
Expired
Jul 27, 2021, 5:00 PM EDT
In force
42 min
Issued by
NWS Binghamton, NY

County Sullivan County, NY

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:10 PM EDTTSTM WND DMG3 Nw White Sulphur Spri, NYTREE AND WIRES DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WWUS81 KBGM 272018
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
418 PM EDT Tue Jul 27 2021

NYZ057-062-272100-
Sullivan-Delaware-
418 PM EDT Tue Jul 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DELAWARE AND
CENTRAL SULLIVAN COUNTIES...

At 416 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jefferson to Sanford. Movement was
east at 35 mph.

Winds gusts of 30 to 40 mph are possible with these storms. This may 
cause minor tree damage such as downed branches and associated 
spotty power outages.

Locations impacted include...
Fallsburg, Monticello, Liberty, Neversink, South Fallsburg, Roxbury,
Andes, Wurtsboro, Stamford and Woodridge.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for 
Delaware County and until 10 PM EDT for Sullivan County.

LAT...LON 4157 7441 4156 7442 4173 7495 4248 7468
      4242 7461 4235 7443 4221 7453 4217 7446
      4215 7453 4212 7456 4202 7478 4188 7446
      4175 7457 4164 7439 4159 7436
TIME...MOT...LOC 2016Z 288DEG 32KT 4250 7471 4211 7545 

$$

MDP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:08 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 27, 3:08 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
308 PM EDT Tue Jul 27 2021

.SYNOPSIS...
Thunderstorms continue to move through this afternoon before
wrapping up into the evening. A few storms may include gusty
winds. There will be a chance for a few showers Wednesday
before another round of storms returns Thursday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
230 PM Update...

A line of strong storms is quickly moving east/southeast
through the area, stretching from around Westmoreland southwest
to Addison. These have been able to lead to occasional damage
across the Finger Lakes. Temperatures have been able to reach
well into the 80s under sunny skies ahead of the line, with
dewpoints in the 60s contributing to up to 1000 to 1500 j/kg of
CAPE. Healthy wind shear up to 30 to 45kts will allow for a
potential for strong to severe gusts through the remainder of
the afternoon and into the early evening. With that, the Severe
Thunderstorm Watch has been extended across the remainder of our
central NY counties and into Wayne and Pike counties in PA.
This quickly moving line should largely be out of the area by
0Z, with just a chance for some lingering scattered convection
into the night.

Temperatures are quickly falling through the 70s behind the
front, and should continue to drop through the 60s and 50s
through the evening to bottom out in the upper 50s to lower 60s
overnight.

Most of Wednesday and Wednesday night should be quiet, though a
few showers and perhaps a rumble of thunder will be possible
with an upper trough in place. Otherwise, expect a cooler day
with highs in the 70s to lower 80s and lows in the 50s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Clouds increase ahead Wednesday night of weak frontal boundary
will push through the region Thursday. This front should provide
just enough lift and moisture for a few showers and perhaps a
thunderstorm or two. However, deeper moisture and instability
will be confined to areas south of the cold front portion of the
boundary across the southern Great Lakes. This will keep
coverage and intensity of the precipitation down and limit the
potential for any strong to severe thunderstorms.

Still low level lapse rates should steepen
enough to where a gusty storm or two can not be ruled out.
Fairly fast storm motions and lower PW values compared to
recent heavier rainfall events in the past month too. Highs
should make it to around 80 after starting around 60 depending
on clouds and precipitation Thursday afternoon.

Our first potential lake effect shower chance of the season
Thursday night into Friday with northwest flow and warm lake
water. At the very least, clouds will likely be much more
stubborn to hang on than model guidance indicates into a good
chunk of Friday. Temperatures in the 60's and 70's due to plenty
of cloud cover.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure then builds into the region Friday night through
Saturday night. Clear skies and light winds may very well lead
to favorable radiational cooling Saturday night with a few
indications of upper 40's in a few spots. With full sunshine
temperatures should get into the 70's making for a great weather
start to the weekend. A bit warmer Saturday night compared to
Friday night due to southwesterly flow ahead of the next frontal
boundary.

Another weak frontal boundary looks to pass through on Sunday.
Deep moisture and instability are modeled to be lacking once
again with the front only providing enough lift for scattered
showers and perhaps a thunderstorm with light QPF. This front
moves southeast of the region by Monday though as usual some
timing uncertainty is present within the ensembles. Highs in
the 70's with lows in the 50's.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A line of showers and thunderstorms is beginning to sweep
through the area this afternoon, bringing a chance for gusty
winds and lightning, as well as MVFR or IFR visibility. This
will first pass through KSYR between 18Z and 21Z, then through
KRME and KITH between 19Z and 22Z. KELM, KBGM, and KAVP may see
storms from 20Z to 24Z.

After the storms move through, clouds will lower to between 1500
and 3000 feet across our NY terminals through the first half of
the night, with IFR ceilings likely at KBGM and KELM after
midnight. Minor visibility restrictions are expected,
especially where any rain can fall earlier in the day, and as
winds turn calm, IFR fog will become possible at KELM. A gradual
improvement back to VFR is expected after sunrise.

Outlook...

Wednesday afternoon through Wednesday night...Mainly VFR.

Thursday through Friday...Scattered showers/thunderstorms and
associated restrictions possible, especially the afternoons.

Friday night through Saturday...Mainly VFR.

Sunday...Stray showers and thunderstorms possible, otherwise
mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...HLC
NEAR TERM...HLC
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...HLC
Hazardous weather outlook, Jul 27, 4:16 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
416 PM EDT Tue Jul 27 2021

PAZ043-044-047-282030-
Wyoming-Lackawanna-Luzerne-
416 PM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

Thunderstorms moving into the area this evening may produce gusty
winds, with isolated wind damage possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ024-045-046-055>057-PAZ038-039-282030-
Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-
416 PM EDT Tue Jul 27 2021

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ062-PAZ040-048-072-282030-
Sullivan-Northern Wayne-Pike-Southern Wayne-
416 PM EDT Tue Jul 27 2021

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

NYZ009-015>018-022-023-025-036-037-044-282030-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-
416 PM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

After a brief break, additional stray thunderstorms will be possible
into the late evening. If any heavy downpours can occur in areas that
received heavy rainfall over the afternoon, some localized flooding
issues would be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.

In the hours before

Local storm report, Jul 27, 3:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     1 SSW PORT DICKINSON    42.13N 75.90W
07/27/2021                   BROOME             NY   PUBLIC

            STRONG THUNDERSTORM WINDS BROKE LARGE TREE
            LIMBS AND ALSO BROKE UTILITY POLES.

&&
Local storm report, Jul 27, 3:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HEAVY RAIN       2 ESE BINGHAMTON        42.09N 75.87W
07/27/2021  M1.24 INCH       BROOME             NY   PUBLIC

&&
Local storm report, Jul 27, 4:03 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 WSW WINDHAM           41.96N 76.31W
07/27/2021                   BRADFORD           PA   911 CALL CENTER

            STRONG THUNDERSTORM WINDS KNOCKED DOWN TREE
            ON LINES.

&&
Local storm report, Jul 27, 4:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 S LEONA               41.78N 76.73W
07/27/2021                   BRADFORD           PA   PUBLIC

            STRONG THUNDERSTORM WINDS KNOCKED DOWN A
            TREE AND WIRES DOWN ON LEONA RD.

&&
Local storm report, Jul 27, 4:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 S KIRKWOOD            42.02N 75.78W
07/27/2021                   BROOME             NY   911 CALL CENTER

            TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR.

&&

JTC
Special weather statement, Jul 27, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
418 PM EDT Tue Jul 27 2021

NYZ057-062-272100-
Sullivan-Delaware-
418 PM EDT Tue Jul 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DELAWARE AND
CENTRAL SULLIVAN COUNTIES...

At 416 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jefferson to Sanford. Movement was
east at 35 mph.

Winds gusts of 30 to 40 mph are possible with these storms. This may
cause minor tree damage such as downed branches and associated
spotty power outages.

Locations impacted include...
Fallsburg, Monticello, Liberty, Neversink, South Fallsburg, Roxbury,
Andes, Wurtsboro, Stamford and Woodridge.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
Delaware County and until 10 PM EDT for Sullivan County.

LAT...LON 4157 7441 4156 7442 4173 7495 4248 7468
      4242 7461 4235 7443 4221 7453 4217 7446
      4215 7453 4212 7456 4202 7478 4188 7446
      4175 7457 4164 7439 4159 7436
TIME...MOT...LOC 2016Z 288DEG 32KT 4250 7471 4211 7545

MDP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:46 PM EDTSpecial Weather StatementBGMOnondaga29 min
Jul 27, 2:08 PM EDTSpecial Weather StatementBGMSchuyler37 min
Jul 27, 2:16 PM EDTSpecial Weather StatementBGMChemung, Steuben29 min
Jul 27, 2:23 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Tioga, Tompkins52 min
Jul 27, 2:29 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Oneida, Onondaga, Otsego61 min
Jul 27, 2:56 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Tioga64 min
Jul 27, 3:51 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware39 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan53 min
Jul 27, 5:09 PM EDTSevere Thunderstorm WarningBGMSullivan18 min
Jul 27, 3:18 PM EDTSpecial Weather StatementBGMBradford27 min
Jul 27, 4:03 PM EDTSevere Thunderstorm WarningBGMBradford27 min
Jul 27, 5:03 PM EDTSpecial Weather StatementBGMBradford27 min
Jul 27, 5:14 PM EDTSevere Thunderstorm WarningBGMLackawanna, Pike, Wayne46 min
Jul 27, 6:15 PM EDTSpecial Weather StatementBGMWyoming30 min
Jul 27, 6:26 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming49 min
Jul 27, 7:12 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne33 min
Jul 27, 7:30 PM EDTAreal Flood AdvisoryBGMLuzerne83 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.